Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 3, NWS Columbia, SC

January 12, 201616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 12, 2016, 2:19 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 12, 2016, 1:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 2:19 AM EST (07:19 UTC)
In effect from
Jan 12, 2016, 1:00 PM EST
Expired
Jan 12, 2016, 10:40 PM EST
In force
10 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS72 KCAE 120719
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
219 AM EST TUE JAN 12 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
121900-
/O.NEW.KCAE.LW.Y.0003.160112T1800Z-160113T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
219 AM EST TUE JAN 12 2016

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EST WEDNESDAY. 

* TIMING...THIS AFTERNOON AND TONIGHT.

* WINDS...GUSTING UP TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
176 
WWUS72 KCAE 121830
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
130 PM EST TUE JAN 12 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
130200-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-160113T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
130 PM EST TUE JAN 12 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* TIMING...THIS AFTERNOON AND TONIGHT.

* WINDS...GUSTING UP TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
086 
WWUS72 KCAE 130140
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
840 PM EST TUE JAN 12 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
130900-
/O.CON.KCAE.LW.Y.0003.000000T0000Z-160113T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
840 PM EST TUE JAN 12 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* TIMING...THIS EVENING AND TONIGHT.

* WINDS...GUSTING UP TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
030 
WWUS72 KCAE 130340
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 PM EST TUE JAN 12 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
130445-
/O.CAN.KCAE.LW.Y.0003.000000T0000Z-160113T0900Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1040 PM EST TUE JAN 12 2016

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS ON THE AREA LAKES ARE SUBSIDING. EXPECT WEST-NORTHWEST WINDS
10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS THROUGH THE EARLY MORNING.
VARIABLE WINDS 5 TO 10 KNOTS AROUND DAYBREAK.

$$

AWP

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 12, 2:16 AM EST, 3 minutes earlier.

Area forecast discussion, Jan 12, 2:16 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
216 AM EST TUE JAN 12 2016

.SYNOPSIS...
HIGH PRESSURE OVER THE DEEP SOUTH WILL RETREAT TO THE WEST
OVERNIGHT. A MOISTURE LIMITED REINFORCING COLD FRONT WILL CROSS
THE AREA LATE TUESDAY WITH DRY AND COOL CONDITIONS PREVAILING
THROUGH THE END OF THE WORK-WEEK. THE CHANCE FOR RAIN WILL RETURN
THIS WEEKEND AS A COMPLEX LOW PRESSURE SYSTEM APPROACHES THE
AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
DRY AIR IN PLACE OVER OUR REGION. UPPER TROUGH JUST TO OUR WEST
WILL SHIFT EAST. STRONG UPPER ENERGY AND SURFACE LOW WILL SWING
FROM THE UPPER MIDWEST/GREAT LAKES INTO THE MID ATLANTIC/NE
US...DRAGGING A DRY COLD FRONT THROUGH OUR REGION TONIGHT. EXPECT
INCREASING WINDS TODAY AHEAD OF THE FRONT...AS THE PRESSURE
GRADIENT TIGHTENS UP. GUIDANCE SUGGESTS WIND GUSTS NEAR 30 KT
POSSIBLE THIS AFTERNOON...CONTINUING OPN WARMER LAKE WATERS
TONIGHT. LAKE WIND ADVISORY ISSUED.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
DRY CONDITIONS EXPECTED THROUGH THE SHORT TERM PERIOD. A BROAD
UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA ON
TUESDAY...HOWEVER THE BEST DYNAMICS AND MOISTURE WILL REMAIN WELL
NORTH OF THE REGION. MAIN CONSEQUENCE WILL BE INCREASING WINDS
THROUGH THE DAY. SURFACE WINDS WILL INCREASE FROM THE SOUTHWEST
AHEAD OF AN APPROACHING COLD FRONT. EXPECT GUSTY WINDS BY THE
AFTERNOON. NOT SURE IF SUSTAINED WINDS WILL REACH LAKE WIND
ADVISORY CRITERIA...BUT GUSTS MAY. BUFKIT INDICATES POTENTIAL FOR
GUSTS TO RANGE FROM 25 TO 35 MPH. WINDS WILL GRADUALLY DIMINISH
TUESDAY NIGHT THROUGH THE REMAINDER OF THE SHORT TERM PERIOD AS
HIGH PRESSURE MOVES FROM THE NORTHERN PLAINS TO THE SOUTHEAST BY
THE END OF THE PERIOD. EXPECT TEMPERATURES TO REMAIN NEAR NORMAL
FOR TUESDAY AND THURSDAY BUT BELOW NORMAL FOR WEDNESDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
BOTH THE ECMWF/GFS MODELS CONTINUE TO MOVE ONE AREA OF LOW
PRESSURE ACROSS THE MIDWEST AND GREAT LAKES DURING THE PERIOD. BUT
ALSO INDICATE THE POTENTIAL FOR A SECONDARY AREA OF LOW PRESSURE
TO DEVELOP IN THE GULF OF MEXICO BY THE END OF THE WEEK/EARLY
WEEKEND. AN UPPER LEVEL TROUGH MOVING ALONG THE GULF COAST STATES
TOWARD THE END OF THE WEEK WILL ALLOW FOR DEVELOPMENT ALONG A
BAROCLINIC ZONE IN THE GULF. MODELS CONTINUE TO BE INCONSISTENT
WITH THE TRACK OF THE LOW...BUT GENERALLY AGREE ON KEEPING THE
TRACK AND BULK OF THE MOISTURE JUST OFF TO THE SOUTH AND EAST OF
THE CWA. BEST CHANCE FOR RAIN APPEARS TO BE FRIDAY AS A WARM FRONT
PUSHING NORTH THROUGH THE AREA. BIG GIVEN THE UNCERTAINTY OVER THE
WEEKEND...CANNOT RULE OUT A SLIGHT CHANCE/LOW CHANCE OF RAIN
THROUGH THE WEEKEND. MODELS AGREE THAT THINGS WILL DRY OUT BY
MONDAY. THIS SYSTEM WILL ALLOW COLD ARCTIC AIR TO FILTER DOWN INTO
THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK. EXPECT NEAR
NORMAL TEMPERATURES FRIDAY AND SATURDAY WITH BELOW NORMAL
TEMPERATURES EXPECTED FOR SATURDAY THROUGH MONDAY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24 HOUR TAF PERIOD.

DRY AIR IN PLACE...ALONG WITH SOME EXPECTED INCREASE IN BOUNDARY
LAYER WIND LATE TONIGHT...WILL PRECLUDE ANY FOG CONCERNS...THOUGH
SOME BRIEF MINOR RESTRICTIONS IN SMOKE/HAZE POSSIBLE IN THE NEAR
TERM AT URBAN LOCATION CUB DUE TO SMOKE FROM FIREPLACES. BREEZY
TO WINDY CONDITIONS EXPECTED TO DEVELOP TODAY AHEAD OF AN
APPROACHING DRY COLD FRONT...THAT WILL COME THROUGH TONIGHT.

EXTENDED AVIATION OUTLOOK....RESTRICTIONS POSSIBLE FRIDAY AS
MOISTURE FROM THE GULF OF MEXICO OVERSPREADS THE REGION.

&&

.FIRE WEATHER...
INCREASED FIRE DANGER POSSIBLE. COMBINATION OF LOW RELATIVE
HUMIDITIES THIS AFTERNOON AND BREEZY CONDITIONS COULD LEAD TO
METEORLOGICAL CRITERIA FOR RED FLAG CONDITIONS POSSIBLY BEING MET.
HOWEVER...FUEL MOISTURES MAY STILL BE ON THE WET SIDE.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST
     WEDNESDAY FOR GAZ040-063>065-077.
SC...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST
     WEDNESDAY FOR SCZ015-016-018-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Jan 11, 2:29 AM EST, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
229 AM EST MON JAN 11 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120730-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
229 AM EST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.